From Minnesota, USA:
Recently, my eight year old son, diagnosed with type 1 diabetes 13 months ago, had a urine microalbumin test was not within normal ranges. He did a 24-hour urine collection which confirmed what the urinalysis showed, and actually we were told that his level was quite elevated, and his output was less than desired. He was started on an ACE inhibitor and was instructed to recheck the 24hour urine test in 1 month. His A1c was 7.4%, his thyroid test was within normal limits, and his cholesterol levels were normal also. What caused protein in the urine? Is there anything that we could do to slow it down or reverse any permanent damage? The fact that he has had diabetes for such a short time and already showing signs of kidney damage really makes me nervous about what the future holds for him.
I would guess that your son does not have diabetes-related kidney problems but some other kidney problem. You should ask these questions to your doctors and health care team so that they can answer for you. ACE inhibitors are often used as treatment for many other kidney problems beside those caused by diabetes. I would agree with you that this is very unlikely from his diabetes since his control has been rather excellent with such hemoglobin A1c levels. Go and ask and don't be afraid to pose hard questions to the diabetes group.
Original posting 23 Jan 2002
Posted to Complications
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.